Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 22, 2012, 4:10 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 4:10 PM EST (21:10 UTC)
- Expired
- Feb 23, 2012, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
432 WHUS72 KMFL 222110 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 410 PM EST WED FEB 22 2012 AMZ650-670-230900- /O.EXP.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/ /O.NEW.KMFL.SC.Y.0011.120222T2110Z-120223T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 410 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. * SEAS: A MODERATE NORTHEAST SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OFF THE PALM BEACH COUNTY COAST THROUGH THROUGH THE OVERNIGHT PERIOD TONIGHT. SEAS WILL RANGE FROM 5 TO 8 FEET THROUGH THIS TIME...THEN SLOWLY BEGIN TO SUBSIDE LATE IN THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
005 WHUS72 KMFL 230303 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1003 PM EST WED FEB 22 2012 AMZ650-670-230900- /O.CON.KMFL.SC.Y.0011.000000T0000Z-120223T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 1003 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * SEAS: A MODERATE NORTHEAST SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OFF THE PALM BEACH COUNTY COAST THROUGH THE OVERNIGHT PERIOD TONIGHT. SEAS ARE EXPECTED TO GRADUALLY SUBSIDE BELOW ADVISORY LEVELS BY THE END OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
882 WHUS72 KMFL 230842 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 342 AM EST THU FEB 23 2012 AMZ650-670-230945- /O.EXP.KMFL.SC.Y.0011.000000T0000Z-120223T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 342 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... SEAS HAVE SUBSIDED BELOW 7 FEET OVER THE PALM BEACH WATERS AND WILL CONTINUE TO SUBSIDE THROUGH THE DAY. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 2:30 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 22, 2:30 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EST WED FEB 22 2012
.SHORT TERM...TONIGHT THROUGH FRIDAY...SFC HIGH PRESS RIDGE ACROSS
THE ATLANTIC WILL CONTINUE TO EXTEND WESTWARD ACROSS SOUTH FLORIDA
THROUGH THIS PERIOD. THIS WILL KEEP SOUTH FLORIDA UNDER A SOUTH FLOW
TONIGHT THROUGH THURSDAY NIGHT. LIGHT WINDS AND INCREASING LOW LEVEL
MOISTURE COULD LEAD TO THE DEVELOPMENT OF PATCHY FOG ACROSS INLAND
AREAS AGAIN LATE TONIGHT AND POSSIBLY THURSDAY NIGHT. SMALL
PATCHES OF FOG MAY ALSO AFFECT THE WESTERN SUBURBS OF THE EASTERN METRO
AREAS ESPECIALLY THURSDAY NIGHT. THE ATLANTIC RIDGE SHOULD DRIFT
FURTHER SOUTHEASTWARD THURSDAY NIGHT THROUGH FRIDAY IN RESPONSE
TO A LONG WAVE TROUGH DIGGING SOUTH TO SOUTHEAST U.S. THIS WILL
RESULT IN A MORE ESTABLISHED SOUTHWESTERLY FLOW WITH MUCH WARMER
THAN NORMAL AFTERNOON TEMPS ( MID 80S) ACROSS A LARGE PORTION OF
SOUTH FLORIDA...EXCEPT LOW/MID 80S SOUTHWEST COAST.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...LONG RANGE MODELS CONTINUE
TO SHOW A COLD FRONT MOVING ACROSS SOUTH FLORIDA SATURDAY
MORNING/AFTERNOON. HOWEVER...ECMWF NOW STALL THE FRONT ACROSS THE
LOCAL AREA AS IT DEVELOPS A LOW PRESSURE SYSTEM OVER THE BAY OF
CAMPECHE SATURDAY. IT THEN MOVES THIS LOW NORTHEAST TOWARD NORTH
FLORIDA DRAGGING THE FRONTAL BOUNDARY BACK NORTH ACROSS THE
PENINSULA THROUGH MONDAY. GFS, ON THE OTHER HAND, MOVES THE FRONT
THROUGH BUT ALSO DEVELOPS A LOW OVER THE SOUTHWEST GULF LATER
SUNDAY MORNING BUT MOVES IT NW WITH A MUCH MORE DIFFUSE BOUNDARY
SLOWLY MOVING NORTH THROUGH MONDAY. DECIDED TO GO CLOSER TO GFS
SOLUTION AS IT SEEMS TO BE THE MORE STABLE MODEL. WL MENTION A
SLIGHT CHANCE OF SHOWERS AS THE FRONT MOVES THROUGH WITH SLIGHTLY
COOLER CONDITIONS FOR THE WEEKEND, BUT WILL ALSO BRING THE BOUNDARY
SLOWLY BACK NORTH WITH A QUICK WARMING EXPECTED BY MONDAY. WL
ALSO KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS THROUGH THE EARLY
PART OF NEXT WEEK TO ACCOUNT FOR THE FRONTAL BOUNDARY IN THE
VICINITY OF THE LOCAL AREA.
&&
.MARINE...LIGHT TO MODERATE SOUTH FLOW SHOULD PREVAIL WITH
PLEASANT CONDITIONS OVER MOST OF THE LOCAL WATERS AT LEAST THROUGH
THURSDAY. A MODERATE NE SWELL ACROSS THE ATLANTIC WATERS WILL
GRADUALLY SUBSIDE WITH THE SMALL CRAFT ADVISORY LIKELY BEING
DISCONTINUE TONIGHT. MARINE CONDITIONS SHOULD BECOME ROUGH AND
HAZARDOUS AGAIN SATURDAY AS THE WINDS QUICKLY INCREASE AND BECOME
NORTH BEHIND THE COLD FRONT.
&&
.FIRE WEATHER...NO PROBLEMS EXPECTED WITH RH VALUES REMAINING
ABOVE 35% THROUGH THE ENTIRE FORECAST PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 83 67 85 / 10 - - 10
FORT LAUDERDALE 68 83 71 85 / - - - 10
MIAMI 67 84 71 85 / - - - 10
NAPLES 65 82 67 83 / 10 - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...84/AKHazardous weather outlook, Feb 22, 3:50 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 350 AM EST WED FEB 22 2012 AMZ610-630-FLZ063-066>075-168-172>174-231030- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 350 AM EST WED FEB 22 2012 ...HIGH RISK OF RIP CURRENTS PALM BEACHES, MODERATE RISK BROWARD/DADE... ...SMALL CRAFT ADVISORY PALM BEACH WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTH SOUTHEAST WINDS COMBINED WITH A NORTHEAST SWELL OF 3 TO 4 FEET WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE PALM BEACHES TODAY. IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BROWARD AND MIAMI DADE COUNTY BEACHES. WAVES: A NORTHEAST SWELL OF 3 TO 4 FEET WILL PRODUCE SEAS UP TO 7 FEET IN THE PALM BEACH COUNTY WATERS TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS WINDS BECOME SOUTHWESTERLY, THE RISK OF RIP CURRENTS MAY TRANSITION TO THE WEST COAST BEACHES ON THURSDAY. AREAS OF FOG ARE ALSO POSSIBLE EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:04 AM EST | Rip Current Statement | MFL | Palm Beach | 15 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.